Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 454, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 14, 2011, 6:57 PM CDT for Latimer County, Pittsburg County, Oklahoma. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2011, 6:57 PM CDT (23:57 UTC)
- Expired
- Jul 14, 2011, 7:32 PM CDT
- In force
- 35 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Latimer County, OK, Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 116 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 12.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 532 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1717 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
868 WUUS54 KTSA 142357 SVRTSA OKC077-121-150100- /O.NEW.KTSA.SV.W.0454.110714T2357Z-110715T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 657 PM CDT THU JUL 14 2011 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN LATIMER COUNTY IN SOUTHEAST OKLAHOMA NORTHEASTERN PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 800 PM CDT * AT 654 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF BLOCKER...MOVING NORTHWEST AT 5 MPH. STORM HAZARDS INCLUDE... WIND GUSTS TO 60 MPH... * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BLOCKER. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3504 9576 3519 9549 3495 9536 3482 9556 TIME...MOT...LOC 2357Z 149DEG 4KT 3497 9553 $$
2 follow-up statements
552 WWUS54 KTSA 150017 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 717 PM CDT THU JUL 14 2011 OKC077-121-150100- /O.CON.KTSA.SV.W.0454.000000T0000Z-110715T0100Z/ PITTSBURG OK-LATIMER OK- 717 PM CDT THU JUL 14 2011 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR WESTERN LATIMER AND NORTHEASTERN PITTSBURG COUNTIES... AT 714 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLOCKER... MOVING NORTHWEST AT 5 MPH. STORM HAZARDS INCLUDE... WIND GUSTS TO 60 MPH... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... FEATHERSTON AND BLOCKER. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3504 9576 3519 9549 3495 9536 3482 9556 TIME...MOT...LOC 0017Z 149DEG 4KT 3499 9554 $$
609 WWUS54 KTSA 150032 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 732 PM CDT THU JUL 14 2011 OKC077-121-150042- /O.CAN.KTSA.SV.W.0454.000000T0000Z-110715T0100Z/ PITTSBURG OK-LATIMER OK- 732 PM CDT THU JUL 14 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LATIMER AND NORTHEASTERN PITTSBURG COUNTIES IS CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3504 9576 3519 9549 3495 9536 3482 9556 TIME...MOT...LOC 0032Z 149DEG 4KT 3500 9555 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 6:13 PM CDT, 44 minutes earlier.
Area forecast discussion, Jul 14, 6:13 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
613 PM CDT THU JUL 14 2011
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 0Z TAFS... VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES
THROUGHOUT THE FORECAST PERIOD.
&&
.PREV DISCUSSION... /ISSUED 330 PM CDT THU JUL 14 2011/
DISCUSSION...
SOME SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE OVER
MUCH OF THE FORECAST AREA THIS AFTERNOON ON THE WESTERN PERIPHERY
OF A WEAKENING UPPER LOW OVER ARKANSAS. THE LATEST RUNS OF THE
HRRR SUGGEST THAT MOST IF NOT ALL OF THIS ACTIVITY WILL DIE OFF
WITH THE LOSS OF DAYTIME HEATING SO WILL ONLY CARRY ISOLATED 10 TO
20 POPS IN THE SOUTH AND EAST FOR THIS EVENING.
AS HAS BEEN FORECASTED FOR THE PAST SEVERAL DAYS...A 500MB RIDGE
WILL BUILD OVER THE CENTRAL US BY THE WEEKEND AND IS EXPECTED TO
PERSIST WELL INTO NEXT WEEK. THE LATEST 12Z EURO SUGGESTS THAT THE
HOTTEST DAYS WILL BE IN THE TUE-THUR TIME FRAME...WHEN THE RIDGE
BEGINS TO FLATTEN A BIT AND A DOWNSLOPE COMPONENT TO THE FLOW
ALLOWS FOR THE LOW LVL THERMAL RIDGE TO SPREAD EAST. AN EXTENDED
PERIOD OF EXCESSIVE HEAT IS ALMOST A GIVEN. HEAT HEADLINES WILL BE
EXTENDED AND POSSIBLY MAY NEED EXPANSION AS WE GO INTO NEXT WEEK.
ASIDE FROM SOME ISOLATED HIGH TERRAIN STORMS FRIDAY THROUGH
MONDAY...NO RAIN IS EXPECTED. A CLASSIC SUMMER HEAT WAVE IS UPON
US.
LACY
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 9 PM SUNDAY FOR OKZ053-OKZ054-
OKZ055-OKZ059-OKZ060-OKZ061-OKZ064-OKZ065-OKZ066-OKZ067-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ076.
EXCESSIVE HEAT WATCH FROM 9 PM SUNDAY TO 8 PM THURSDAY FOR
OKZ053-OKZ054-OKZ055-OKZ059-OKZ060-OKZ061-OKZ064-OKZ065-
OKZ066-OKZ067-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ076.
HEAT ADVISORY UNTIL 10 PM THURSDAY FOR OKZ049-OKZ056-OKZ057-
OKZ062-OKZ068-OKZ075.
EXCESSIVE HEAT WATCH FROM 10 PM THURSDAY TO 8 PM THURSDAY FOR
OKZ049-OKZ056-OKZ057-OKZ058-OKZ062-OKZ063-OKZ068-OKZ075.
AR...EXCESSIVE HEAT WARNING UNTIL 9 PM SUNDAY FOR ARZ019-ARZ020-
ARZ029.
EXCESSIVE HEAT WATCH FROM 9 PM SUNDAY TO 8 PM THURSDAY FOR
ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...99
LONG TERM....99
AVIATION...06Hazardous weather outlook, Jul 14, 5:07 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 507 PM CDT THU JUL 14 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 507 PM CDT THU JUL 14 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... ISOLATED SHOWERS AND THUNDERSTORMS WILL DISSIPATE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. A FEW OF THE STORMS MAY PRODUCE GUSTY WINDS BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED. HEAT INDEX VALUES WILL REMAIN NEAR 105 ACROSS PARTS OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS UNTIL AROUND SUNSET. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH WEDNESDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... HIGH PRESSURE ALOFT WILL CONTINUE TO BUILD ACROSS THE REGION THROUGH THE WEEKEND...RESULTING IN DANGEROUS HEAT ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS FOR THE NEXT SEVERAL DAYS. NO MAJOR CHANGE IN THIS PATTERN IS EXPECTED INTO NEXT WEEK. THE HEAT...COMBINED WITH ABUNDANT SUN...LIGHT WINDS AND HUMIDITY WILL RESULT IN DANGEROUS HEAT CONDITIONS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 14, 6:27 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
627 PM CDT THU JUL 14 2011
OKZ049-073-075-150000-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
627 PM CDT THU JUL 14 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN PITTSBURG...NORTHERN PUSHMATAHA AND SOUTHWESTERN
LATIMER
AT 628 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
HARTSHORNE...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HARTSHORNE AND SARDIS.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3466 9537 3455 9561 3478 9574 3487 9555
TIME...MOT...LOC 2328Z 330DEG 6KT 3475 9559Special weather statement, Jul 14, 6:30 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
630 PM CDT THU JUL 14 2011
ARZ010-150000-
WASHINGTON AR-
630 PM CDT THU JUL 14 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
SOUTHWESTERN WASHINGTON
AT 631 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CLYDE...MOVING
SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...LINCOLN...HOGEYE...STRICKLER...MORROW...CLYDE AND
CANEHILL.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3575 9431 3575 9436 3587 9452 3588 9451
3601 9439 3588 9416
TIME...MOT...LOC 2331Z 311DEG 3KT 3588 9438The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 4:11 AM CDT | Excessive Heat Warning | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 28 days |
| Jul 14, 4:11 AM CDT | Heat Advisory | TSA | Adair, Cherokee, Craig, Delaware, Latimer, Mayes and 5 more | 5 days |
| Jul 14, 6:27 PM CDT | Special Weather Statement | TSA | Pittsburg | 33 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.